Jump to content
CrazyBoards.org

CYMBALTA side effects


Recommended Posts

i started taking cymbalta about 3 weeks ago and the side effects do not seem to be getting any better. i still have problems with nausea, headaches, dry mouth, constipation, fatigue, tremors, weight loss, insomnia, dizziness, sweating, etc. i also have neck pain, sexual dysfunction, cold hands and feet, itching, urinary retention, the list just goes on and on. i told my doctor i wanted to try imipramine but he said cymbalta was much better. i may ask him to add remeron just so i can eat and sleep. is it common for the side effects to last this long after starting? (i was at 30mg for a week and now 60). has anyone used remeron or anything else with cymbalta to treat side effects? i feel like it may be helping but this is just too much....

Link to comment
Share on other sites

i can't say i think cymbalta is worth continuing.

i used to take 50mg of cymbalta then went up to 60mg.

my worst side effect was the sweating and mine was excessive.

i live in south carolina, one of the hottest states in the US and this summer i could not even stand going outside without starting to sweat immediately.

i just recently got off of cymbalta because it stopped working, dwindling away. it was okay at first, but not the most phenomenal med ever. and after about a year, i was having those bad thoughts all the time. i have also had many many panic attacks and terrible anxiety while on cymbalta without it helping at all. i'm now trying pristiq.

i would recommend trying another, though i do apologize for not having any recommendation for a new antidepressant.

good luck, i hope you lose the side effects or find what works right for you.;)

Link to comment
Share on other sites

zonetwelve, I'm sorry you haven't gotten more answers to your questions. If you use the search function on this forum, or the side effects one, you will come across previous discussions of Cymbalta.

From what I can remember, it seems to me that many people found the side effects fairly minor. We have several CB members taking Cymbalta, and I haven't hear about all the side effects you are getting. I've heard people ask how long it takes to be fully effective, and in my case it was 8-10 weeks before it kicked in all the way. But it worked well for several months, my appetite was fine, and I had none of the side effects except sweats and too much sleepiness.

As we say around here, your mileage may vary. If those side effects continue, I would definitely talk to the pdoc about a med change. You are really getting some major stuff from it.

olga

Link to comment
Share on other sites

i've been talking about going on cymbalta for a while now. i filled the prescription and took my first one yesterday. then i went online and read a bunch of posts by people who took cymbalta. it scared me off. i spent the better part of last summer going through withdrawals from psych meds and i am not prepared to go through that again. those advertisements on tv paint a very different picture than the one i got from reading the accounts of actual people. i guess i will have to tough it out one day at a time, one minute at a time, one second at a time. my latest escape is the bathtub. besides tomorrow i will be sitting down wth the sleep specialist to get the results of my sleep study. if i can improve my sleep maybe i won't need an antidepressant. anyway that is the little sliver of hope that i am still holding on to.

Link to comment
Share on other sites

snowfly, I think you really should give it a chance. I found it to be a wonderful antidepressant. As I said in my previous post, the side effects were minor and definitely worth the relief of having my depression lift.

Remember to take everything with a grain of salt, when you're reading peoples' comment out there in cyberspace. It would be a shame to pass on an effective medication because of some minor side effects. And they really were minor for me. I actually liked the level of sleepiness I got from it because I could slip off to sleep every night with no problem. That was lovely. And it didn't seem to affect my mental acuity at all.

I think it's a terrific drug and it has helped many of us here at CB.

olga

Link to comment
Share on other sites

Cymbalta has worked great for me. I love it. It has relieve a lot of physical aches and pain for me, made me more relaxed and helped brighten my outlook. The first day or two after missing a dose isn't real fun, but not nearly as bad as quitting Paxil was for me. I feel much better on Cymbalta than I did on Paxil, and actually look forward to taking my dose in the evening.

There are no evil drugs. Everybody reacts slightly differently to nearly all meds. If you refuse to follow your doctors advice, then you are cheating yourself out of the opportunity of perhaps finding the one drug that really works for you. Remember that barring serious reactions, you need to allow 2 -3 months for a fair trial of whether a med is working.

You don't say how long it took to increase the dose. Remember there is no race to increase dosages. So you shouldn't bump up from 30 to 60mg until the side effects have eased off. It does seem unusual to still be having side effects so broadly and with such discomfort. Definitely worth a call to your doc. It is not common to add more psych drugs just to treat side effects of other psych drugs.

I strongly suggest that you NOT make specific drug requests to your pdoc unless you have some professional expertise. This puts your pdoc in an awkward situation and can derail him giving you his best advice and experience.

best, a.m.

Link to comment
Share on other sites

i <3 my cymbalta! the startup was extrememly painful. and i still sweat like a pig, and have a libido that hides itself in some storage bin in the attic.

but everything else i experienced at startup has subsided. it did take awhile. i adjuncted w/depakote to help the mixed episode like symptoms i was experiencing at startup, which also helped my insomnia and mood instability, but my insomnia has been with me since i was a kid, and was not a direct result of cymbalta.

i'll tell ya what, i used to take imipramine back in the late 80's early 90's. back when options like cymbalta did not exist. it took the edge off my depression, but was far from curative, and i walked around feeling like i had a wet blanket over my head all the time. life was hazy, and dulled. and you want to talk about drymouth? gah. it was like the sahara all the time. it was god awful. i would never go back to a tri-cyclic unless it was the only only thing available.

but, like olga said, YMMV. and it's all about your quality of life and what you can and cannot tolerate.

for me cymbalta is a godsend. i no longer drop into a suicdal abyss. i no longer starve myself or purge.

my startup was pure hell, but from where i stand now, it was so worth it. i feel almost normal. and that as they say, is worth all the tea in china.

Link to comment
Share on other sites

;)we are so totally confused and conflicted about this decision. the ambivalesence we feel is overwhelming. we decide to take it. we decide not to take it. no, forget about it. yes, yes lets just do it! ARGH!!! maybe we will actually flip a coin. ......heads for taking it --tails it's a no go.......well it's tails. maybe that,s not the most imformed choice we've ever made but perhaps it will help me to leave this arguement alone for a little while. we will re-visit this decision on friday with pdoc.
Link to comment
Share on other sites

its been almost a month, many of the side effects are less severe or have disappreared, but others remain. i am willing to keep with it for another month or so, but im going to ask my doctor to prescribe remeron because i still cannot sleep and i have lost about ten pounds. i also have developed itching (but no rash) which is really bothersome, but it may not be related. it does seem to be working quite well nonetheless...i read that it can have a rapid onset (though i know some say it can take 8-10 weeks to fully take effect) and it seems to be one of the more potent meds available.

Link to comment
Share on other sites

  • 5 weeks later...
Guest Guest_Sadie_*

zonetwelve, I'm sorry you haven't gotten more answers to your questions. If you use the search function on this forum, or the side effects one, you will come across previous discussions of Cymbalta.

From what I can remember, it seems to me that many people found the side effects fairly minor. We have several CB members taking Cymbalta, and I haven't hear about all the side effects you are getting. I've heard people ask how long it takes to be fully effective, and in my case it was 8-10 weeks before it kicked in all the way. But it worked well for several months, my appetite was fine, and I had none of the side effects except sweats and too much sleepiness.

As we say around here, your mileage may vary. If those side effects continue, I would definitely talk to the pdoc about a med change. You are really getting some major stuff from it.

olga

Link to comment
Share on other sites

I have been on Cymbalta for 1 1/2 years now and it really seems to help. I honestly can't remember if the start-up was difficult or not. In May I went down from 120 mg. to 90 mg. because my insurance company changed what they would pay for. My pdoc monitored me during the reduction to make sure I was doing OK. So far I am pretty stable but going through some crap this week that I could do without. The Cymbalta doesn't seem to help with my anxiety, butI take Klonopin for that.

Tommy

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...